Illinois, 2008Flash Flood and Hail in Illinois, July 12, 2008
July 12, 2008 · NWS LOT · 11 events in 5 counties and zones
Strong to severe thunderstorms moved south across parts of north central Illinois during the morning hours of July 12th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $165,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms moved south across parts of north central Illinois during the morning hours of July 12th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 12, 1:00 AM CST, 30 minutes earlier.
Area forecast discussion, Jul 12, 1:00 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
200 AM CDT SAT JUL 12 2008
.DISCUSSION...
805 PM CDT UPDATE...SHORT TERM MODELS CONTINUE TO TRY TO BREAK OUT
PRECIPITATION ACROSS NORTHERN IL AND NORTHWEST INDIANA THIS
EVENING AND THROUGH THE OVERNIGHT HOURS BUT ITS JUST NOT
HAPPENING. CLUSTERS OF SHOWERS AND THUNDERSTORMS MOVING THROUGH
CENTRAL AND SOUTHERN IL THIS EVENING ASSOCIATED WITH WEAK MID LEVEL
SHORT WAVE MOVING THROUGH MOIST UNSTABLE AIR MASS. HOWEVER
PREVIOUS OUTFLOW BOUNDARIES HAVE LIMITED CONVECTION POTENTIAL IN
NORTHERN IL. SPC ANALYSIS SHOWS AMS LESS UNSTABLE AND SLIGHTLY
CAPPED OVER A BIG CHUNK OF CENTRAL IL AND THIS MAY BE SUPPRESSING
CONVECTION AS WELL. MEANWHILE BIG SQUALL LINE COMING THROUGH MN
AND NW IA ATTM...WILL NOT IMPACT NORTHERN IL UNTIL WELL AFTER
MIDNIGHT...LIKELY IN THE 3AM TO 6 AM TIME FRAME. INTENSIFICATION
OF LOW LEVEL JET OVERNIGHT MIGHT CAUSE STORMS TO FORM AHEAD OF
MAIN SQUALL LINE...BUT CANT SEE THIS HAPPENING UNTIL AFTER
MIDNIGHT...SO WILL KEEP LIKELY POPS NORTH AND WEST PART OF
FORECAST AREA FOR LATE TONIGHT...BUT CUT POPS BACK FOR MOST OF
THE REST OF THE AREA.
ALLSOPP
.PREVIOUS DISCUSSION...
300 PM CDT
COMPLICATED MIX OF MESOSCALE BOUNDARIES IS MAKING FOR A DIFFICULT
DECISION MAKING PROCESS FOR THE SHORT TERM FORECAST PERIOD. THE
OUTFLOW BOUNDARY SET DOWN FROM THE EARLIER BOW ECHO HAS PUSHED
THROUGH NORTHERN ILLINOIS STABILIZING THE ENVIRONMENT. A SHORT
WAVE MOVING THROUGH THE MIDDLE MISSISSIPPI VALLEY HAS INITIATED
AND MCS/BOW OVER CNTRL IL AND IS PUSHING SLOWLY EWD. THE NRN
EXTENT OF THE CNTRL IL BOW WILL INTERACT WITH THE REMNANTS OF THE
OUTFLOW BOUNDARY...KEEPING THE POTENTIAL FOR CONVECTION HIGHER
OVER THE SRN TIER COUNTIES...WHILE THE ENVIRONMENT OVER THE NRN
TIER COUNTIES REMAINS MORE STABLE. WILL NEED TO MONITOR THE SRN
TIER COUNTIES CLOSELY FOR CONTINUED DEVELOPMENT THROUGH THE
EVENING...BUT GIVEN THE VERY WARM/HUMID ENVIRONMENT IN
PLACE...WILL INTRODUCE LIKELY POPS FOR THE EVENING HOURS. CANNOT
RULE OUT THE POSSIBILITY OF AT LEAST ISOLD/SCT TS OVER THE NRN
SECTIONS GIVEN THAT DEWPOINTS ARE REBOUNDING INTO THE 70S AS THE
OUTFLOW BOUNDARY DISSIPATES. THE NEXT MAJOR CONCERN WILL FOCUS ON
TIMING OF THE UNSEASONABLY STRONG SYSTEM MOVING THROUGH THE NRN
PLAINS INTO THE UPPER MISSISSIPPI VALLEY. THE MODEL GUIDANCE HAS
BEEN GENERALLY CONSISTENT OVER RECENT RUNS...WHICH IS NOT TOO
SURPRISING GIVEN THE STRENGTH OF THE SYSTEM. THERE ARE MINOR
TIMING DIFFERENCES BETWEEN THE GFS AND NAM...WITH THE GFS BEING
SLIGHTLY FASTER THAN THE NAM. GIVEN THE STRENGTH OF THE SYSTEM AND
THE ASSOCIATED STRONG UPPER FLOW...70KT AT 500MB AND 100KT AT
250MB OVER THE DAKOTAS THIS EVENING...WILL GO ALONG WITH THE
FASTER GFS SOLUTION FOR THE TIMING OF THE SYNOPTIC SCALE FEATURES.
SO...EXPECT THAT THE FRONT WILL MOVE INTO NWRN IL BY ARND SUNRISE
TOMORROW MORNING. WITH A VERY WARM/MOIST/UNSTABLE ENVIRONMENT IN
PLACE AHEAD OF THE FRONT...WILL KEEP LIKELY POPS OVER MUCH OF THE
CWA THROUGH THE LATE NIGHT HOURS AND THE SERN PORTIONS OF THE CWA
FOR THE MORNING HOURS TOMORROW. EXPECT THE FRONT TO CLEAR THE
REGION BY EARLY EVENING...USHERING IN COOLER...DRIER AIR. AFTER A
WARM...UNSETTLED BEGINNING TO THE WEEKEND...SUNDAY AND EARLY NEXT
WEEK SHOULD BE MUCH MORE PLEASANT. HAVE MADE LITTLE CHANGE TO THE
LONGER TERM AS THE GUIDANCE CONTINUES TO ADVERTISE HIGH PRESSURE
BUILDING ACROSS THE MIDDLE MISSISSIPPI VALLEY INTO THE OHIO
VALLEY. AFTER A PLEASANT BEGIN TO THE WEEK...TEMPS WILL REBOUND TO
MORE SEASONABLE NORMAL LEVELS BY MIDWEEK.
KREIN
&&
.AVIATION...
06Z TAFS...CONVECTION BEGINNING TO DEVELOP ACROSS PARTS OF
NORTHERN AND NORTHWEST IL EARLY THIS MORNING. MODELS IN DECENT
AGREEMENT WITH THIS ACTIVITY CONTINUING TO INCREASE IN COVERAGE
OVER THE NEXT FEW HRS AHEAD OF THE SQUALL LINE CURRENTLY ACROSS
NORTH CENTRAL IA INTO WI. DIFFICULT TO PIN DOWN EXACT TIMING OF
TS AND WILL BROAD BRUSH THUNDER CHANCES WITH TWO TEMPOS THRU MID
MORNING. HOWEVER...HEAVIEST/STRONGEST OF THE ACTIVITY WILL LIKELY
BE TOWARD/AFTER SUNRISE. LOW MVFR/POSSIBLE IFR CIGS/VIS WILL BE
POSSIBLE AND PERHAPS BECOME PREVAILING FOR A TIME. CONVECTIVE WIND
GUSTS WITH ANY STORMS TO 30-35KTS CERTAINLY POSSIBLE...OTHERWISE
PREVAILING SSW WINDS 10-15KTS WITH A FEW HIGHER GUSTS OVERNIGHT.
CONVECTIVE CHANCES THIS AFTERNOON LOOK MARGINAL ACROSS THE
TERMINALS AS ACTIVITY SHIFTS FURTHER SOUTH...ALONG AND SOUTH OF
I-80. HOWEVER...WILL MAINTAIN A TEMPO FOR TS AND TAKE A CLOSER
LOOK WITH THE 12Z TAFS FOR THE CHICAGO AREA...HAVE REMOVED TS
FROM RFD. SHOULD ANY TS DEVELOP NEAR THE TERMINALS... EXPECT
DURATION TO BE SHORT AS THEY QUICKLY MOVE ESE AHEAD OF THE FRONT.
WINDS SLOWLY TURN SW THIS MORNING THEN WESTERLY THIS AFTERNOON.
CMS
&&
.MARINE...
200 AM...FEW CHANGES FROM PREVIOUS FORECAST. SOUTHERLY GRADIENT
HAS FINALLY INCREASED ACROSS THE LAKE AND EXPECT PREVAILING 15 TO
25 KNOTS WITH A FEW HIGHER GUSTS THRU MID/LATE MORNING BEFORE
WINDS DIMINISH AND TURN MORE SOUTHWEST. HOWEVER...DECAYING SQUALL
LINE MOVING ACROSS EASTERN WISCONSIN WILL LIKELY DISTURB THE
PREVAILING WIND FIELD WITH AN HR OR TWO OF WEST/NORTHWEST WINDS AS
THIS CONVECTION MOVES OUT OVER THE OPEN WATERS. EXPECT WINDS TO
EVENTUALLY TURN BACK SOUTHWESTERLY BY/SHORTLY AFTER SUNRISE.
COLD FRONT MOVES ACROSS THE LAKE THIS AFTERNOON WITH COOLER AIR
MOVING ACROSS THE LAKES OVERNIGHT AND SUNDAY. GRADIENT ALSO
TIGHTENS SOME DURING THIS TIME AND EXPECT WESTERLY WINDS TO
INCREASE BACK TO 20-25KTS WITH SOME GUSTS TO 30KTS POSSIBLE ON
THE FAR NORTHERN END OF LAKE MICHIGAN. HIGH PRESSURE BUILDS ACROSS
THE SOUTHERN LAKES SUNDAY NIGHT AND MONDAY WITH WINDS GRADUALLY
DIMINISHING FROM SOUTH TO NORTH ACROSS THE LAKE SUNDAY AFTERNOON
THROUGH MONDAY MORNING. CMS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jul 11, 3:12 PM CST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
412 PM CDT FRI JUL 11 2008
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
122115-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
412 PM CDT FRI JUL 11 2008 /512 PM EDT FRI JUL 11 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...THE STRONGEST OF WHICH COULD PRODUCE HEAVY
RAINFALL AND WINDS GUSTS OF 40 TO 60 MPH.
AREAS AFFECTED AND TIMING:
STORMS WILL BE ONGOING FROM GENERALLY SOUTH AND WEST OF A LINE
FROM DIXON...TO KANKAKEE IN ILLINOIS...AND MUCH OF NORTHWESTERN
INDIANA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.
NEW STORMS ARE EXPECTED TO DEVELOP DURING THE LATE EVENING AND
OVERNIGHT HOURS. THESE NEW STORMS ARE EXPECTED TO MOVE FROM
NORTHWEST TO SOUTHEAST ACROSS THE REGION REACHING THE ROCKFORD
AREA SHORTLY BEFORE MIDNIGHT...AND MOVING INTO NORTHWESTERN INDIANA
DURING THE EARLY MORNING HOURS.
DISCUSSION:
ONGOING THUNDERSTORMS OVER NORTHWESTERN AND CENTRAL ILLINOIS...AND
NORTHWESTERN INDIANA WILL CONTINUE THROUGH THE EARLY EVENING HOURS
...ARE ASSOCIATED WITH AN UPPER LEVEL IMPULSE MOVING THROUGH CENTRAL
ILLINOIS THIS AFTERNOON. THE STRONGEST STORMS WILL BE CONFINED TO
LOCATIONS IN ILLINOIS AND NORTHWESTERN INDIANA...GENERALLY SOUTH OF
INTERSTATE 80...WHERE THE ENVIRONMENT IS THE MOST UNSTABLE. THESE
STORMS MAY BECOME MARGINALLY SEVERE...PRODUCING WIND GUSTS OF 50
TO 60 MPH. THE STORMS OVER NORTHWESTERN ILLINOIS ARE NOT EXPECTED TO
BE QUITE AS STRONG...BUT MAY STILL PRODUCE WIND GUSTS AROUND 40 MPH.
NEW STORM DEVELOPMENT WILL THEN REFOCUS LATE THIS EVENING ALONG A
COLD FRONT MOVING INTO MINNESOTA AND NORTHWEST IOWA. THIS FRONT IS
FORECAST TO CROSS THE MISSISSIPPI RIVER EARLY SATURDAY MORNING.
THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT...MOVING
FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA.
PORTIONS OF THE ROCK RIVER WILL REMAIN IN FLOOD.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS WILL LIKELY BE WEAKENING IN INTENSITY AND COVERAGE
SATURDAY MORNING AS THEY PASS ACROSS MUCH OF NORTHERN ILLINOIS
DURING THE MORNING HOURS.
AS THE FRONT MOVES INTO AN INCREASINGLY UNSTABLE AIR MASS DURING
THE AFTERNOON HOURS...STORMS ARE EXPECTED TO RE-INTENSIFY...
POSSIBLY REACHING SEVERE LEVELS OVER NORTHWEST INDIANA...AND EAST
CENTRAL ILLINOIS SATURDAY AFTERNOON AND EVENING. THESE STORMS MAY
PRODUCE WIND GUSTS TO 70 MPH...AND HAIL UP TO 1 INCH IN DIAMETER.
PORTIONS OF THE ROCK RIVER WILL REMAIN IN FLOOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND THIS
EVENING ACROSS NORTH CENTRAL AND EAST CENTRAL ILLINOIS AND
NORTHWESTERN INDIANA.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-122115-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
412 PM CDT FRI JUL 11 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE LIKELY OVERNIGHT TONIGHT. SOME OF THE STRONGER
STORMS MAY PRODUCE BRIEF WIND GUSTS TO 30 KNOTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY MORNING...CONTINUING
INTO SATURDAY AFTERNOON OVER THE INDIANA NEARSHORE WATERS.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-122115-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
412 PM CDT FRI JUL 11 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.
.DAY ONE...TONIGHT.
PERIODS OF THUNDERSTORMS ARE EXPECTED OVERNIGHT TONIGHT.
STRONGER STORMS MAY PRODUCE BRIEF WIND GUSTS IN EXCESS OF 40
KNOTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS WILL LIKELY BE ONGOING SATURDAY MORNING...AND
CONTINUE THROUGH SATURDAY AFTERNOON OVER THE SOUTH THIRD OF THE
LAKE.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
KREIN
Event by event
9 thunderstorm wind, 1 flash flood, 1 hail. Local standard time, as filed.
Flash Flood, La Salle
- When
- July 12, 1:30 AM CST to 7:00 AM CST
- Where
- La Salle County, 1.1 mi NW of Cedar Pt to 2.22 mi NNW of Mendota
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Newspaper
- Coordinates
- 41.281, -89.145
Heavy rain fell across parts of western LaSalle County during the early morning hours of July 12th. Basement flooding was reported in Peru and in LaSalle. Near Route 251 and Route 6, fast moving water deposited mud on a restaurant's patio and dining room floor. In Mendota, significant flooding was reported at the 4th Avenue viaduct and many roads were flooded, some roads suffered minor damage. A creek that runs behind Northbrook School in Mendota overflowed its banks, flooding nearby roads. East 7th Road was closed east of Mendota and south of Meriden and Route 34 where flood waters pushed a 6 foot diameter drainage pipe up through the road. Rainfall totals included 3.52 inches in Peru, 3.37 inches in Mendota and 2.96 inches in Oglesby.
Hail, La Salle
- When
- July 12, 2:18 AM CST
- Where
- La Salle County, Peru
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.330, -89.130
Thunderstorm Wind, La Salle
- When
- July 12, 2:18 AM CST
- Where
- La Salle County, Peru
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.330, -89.130
Damage was reported to several trees and to outdoor lawn furniture.
Thunderstorm Wind, Winnebago
- When
- July 12, 2:25 AM CST
- Where
- Winnebago County, South Beloit
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.480, -89.030
Several trees were blown down, some blocking roads.
Thunderstorm Wind, La Salle
- When
- July 12, 2:25 AM CST
- Where
- La Salle County, 1.91 mi NW of Peru
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.353, -89.151
A gust to 69 mph was measured at the Illinois Valley Regional Airport.
Thunderstorm Wind, Winnebago
- When
- July 12, 2:30 AM CST
- Where
- Winnebago County, 1.32 mi ENE of Rockton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 42.458, -89.047
Patio furniture and a barbeque grill were blown around and damaged. Wind damage was reported to siding and gutters of a few houses.
Thunderstorm Wind, Boone
- When
- July 12, 2:40 AM CST
- Where
- Boone County, Poplar Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.370, -88.830
Several trees were blown down.
Thunderstorm Wind, La Salle
- When
- July 12, 2:45 AM CST
- Where
- La Salle County, Utica
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.330, -89.020
Thunderstorm Wind, Ogle
- When
- July 12, 3:25 AM CST
- Where
- Ogle County, 0.42 mi SE of Rochelle Muni Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.896, -89.073
A gust to 58 mph was measured at the Rochelle Airport.
Thunderstorm Wind, Cook
- When
- July 12, 4:20 AM CST
- Where
- Cook County, 0.79 mi SE of Avondale to 0.69 mi NE of Avondale
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 41.962, -87.669
Trees were severely damaged near Ashland, Foster and Montrose.
Thunderstorm Wind, La Salle
- When
- July 12, 4:50 AM CST
- Where
- La Salle County, Lostant
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 41.150, -89.070
The top of a grain elevator was blown off and a grain bin was leaning over.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in New Jersey, July 12 to 16, 20083 deaths · 4 events
- Flash Flooding in Arizona, July 12, 20082 deaths · 3 injured · $625,000 · 3 events
- Flash Flooding and Flooding in Ohio, July 12 to 13, 20081 death · $47,000 · 52 kt wind · 12 events
- Heat in Pennsylvania, July 12, 20081 death · 1 event
- Flash Flooding in California, July 12 to 15, 2008$1.7 million · 6 events
- Flash Flood and Damaging Winds in Wisconsin, July 12, 20081 injured · $225,000 · 65 kt wind · 11 events
- Flash Flooding and Lightning Strike in Illinois, July 12, 20082 injured · $145,000 · 8 events
- Flash Flooding in New Mexico, July 12 to 13, 2008$405,000 · 2 events
- Damaging Wind in Georgia, July 12, 20085 injured · $50,000 · 55 kt wind · 1 event
- Flash Flood and Hail in Oklahoma, July 12, 2008$90,000 · 1 in hail · 12 events
- Flooding in Indiana, July 12 to 17, 2008$88,000 · 10 events
- Damaging Winds and Lightning Strike in Kentucky, July 12, 2008$80,000 · 61 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 125344, 123993, 123994, 123995, 124035, 125292, 123997, 123998, 124002, 124000, 124001.